Welcome, Guest. Please login or register.
December 13, 2018, 11:15:28 am

Login with username, password and session length


Members
  • Total Members: 33796
  • Latest: Davai
Stats
  • Total Posts: 738748
  • Total Topics: 61284
  • Online Today: 287
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 5
Guests: 209
Total: 214

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Acyclovir or shingles causing abdominal pain?  (Read 775 times)

0 Members and 1 Guest are viewing this topic.

Offline MaryLou1980

  • New Member
  • Posts: 1
Acyclovir or shingles causing abdominal pain?
« on: September 06, 2018, 11:32:08 pm »
Hi guys and gals. I've been meaning to join for a while seeing what a nice community this is. I owe you all a proper introduction, but now I just wanted to ask a very specific question as I was prescribed this drug for shingles and have been really bad about taking it as I'm already taking other stuff and was scared it might be too much for my liver, kidneys. Anyway, I finally took it today and noticed this weird diffuse abdominal pain soon after,  around the same area I have my shingles. I was wondering what people think I should do, stop the med or keep taking it as the abdominal discomfort us more likely to be shingles related? maybe someone has experience with acyclovir and some ideas. Have a great one!

Online JimDublin

  • Administrator
  • Member
  • Posts: 10,198
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Acyclovir or shingles causing abdominal pain?
« Reply #1 on: September 07, 2018, 03:51:29 am »
Hiya,

Are you living with HIV? If so how are you doing & with what treatment?

As for the Shingles, sorry to hear about the shingles, its comes with a fair share of pain and discomfor as the outbreak progress also it depends on severity of the outbreak, location, nerves affected etc etc

Take the meds and, see your doctor if you are concerned about the pain nobody here can diagnosis it, other than saying pain & discomfort goes for the most part hand in hand with shingles

Hope you feel better soon

Jim
« Last Edit: September 08, 2018, 03:21:11 am by JimDublin »
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline harleymc

  • Member
  • Posts: 1,105
Re: Acyclovir or shingles causing abdominal pain?
« Reply #2 on: September 08, 2018, 01:53:27 am »
Shingles is a bitch.  After a particularly nasty episode of Shingles I was prescribed acyclovir as a prophylactic and took it daily for two years, no problems.

Of course the medications in ART are different these days from way back when so just check the inserts to see if there are any interactions

Offline Grasshopper

  • Member
  • Posts: 531
Re: Acyclovir or shingles causing abdominal pain?
« Reply #3 on: September 08, 2018, 03:38:42 am »
May I suggest you ask your doctor to prescribe Valacyclovir instead of Acyclovir.
I have had recurrent bouts of shingles in the past, and at first I was prescribed Acyclovir. Then Valacylovir became available. I tolerate the latter much much better = almost no gastrointestinal complaints or nausea.

Read more here :
https://www.emedexpert.com/compare-meds/acyclovir-vs-valacyclovir.shtml

"Acyclovir itself is poorly absorbed in the gastrointestinal tract -- its oral bioavailability is 10% - 30%. In contrast, valacyclovir is more than 10 times more permeable than acyclovir. Valacyclovir's oral bioavailability is more than 55%, which allows comparable blood levels to parenteral acyclovir.
The main advantage of valacyclovir over acyclovir is convenience of less frequent dosing regimen. But valacyclovir is quite more expensive."

 


Terms of Membership for these forums
 

© 2018 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.